MAUDE Adverse Event Report: AESCULAP AG CLIP APPLIER/REMOVER D:12.5/350MM; LIGATION / VESSEL CLIPS

AESCULAP AG CLIP APPLIER/REMOVER D:12.5/350MM; LIGATION / VESSEL CLIPS
Model Number PL531R
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with pl531r - clip applier/remover d:12.5/350mm.According to the complaint description, the tip of the device was chipped during surgery.The damaged pieces were collected immediately and the surgery was completed without any problems.The cause may be that the tip was caught when it was removed, so it may have been pulled or contacted with forceps.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Updated h6: codes.Investigation results: visual investigation: the product arrived in a clean status with a broken off part.The investigation was carried out visually and microscopically.We made a visual inspection of the product and of the fracture surface.No abnormalities were visible.Additionally we made a visual inspection of the broken off part.Here we also found no abnormalties.Additionally the product was sent to the production department for further investigation.Based on the analysis report of subject expert: "since the minimum thickness of the broken jaw is okay and the hardness was also performed according to specification, we assume overuse by the user here.The long period of use of the instrument should also be noted (the date of manufacture of the instrument is 02/2013).Since the existing sealing cap is not the original ej751200 sealing cap from aesculap ag, we cannot exclude the possibility of a third-party repair.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CLIP APPLIER/REMOVER D:12.5/350MM
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11843489
Report Number9610612-2021-00379
Device Sequence Number4545921
Product Code DXC
UDI-Device Identifier04046963093983
UDI-Public4046963093983
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL531R
Device Catalogue NumberPL531R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1